It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-25-2004, 12:24 PM   #1
Junior Member
 
Join Date: Oct 2004
Posts: 28
jmg65 HB User
Question Avapro

Just started taking Avapro 150 mg for Hypertension

Side effects for me are being dizzy and some tingling.

is that normal. Should the doctor lower the mg

 
Old 10-25-2004, 01:08 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Avapro

Jmg,

In placebo-controlled clinical trials, the most COMMON side effects of AVAPRO that occurred in at least 1% of patients (and at a higher incidence versus placebo (sugar pill) are not dizziness or tingling but were diarrhea (3% vs. 2%), dyspepsia/heartburn (2% vs. 1%), musculoskeletal trauma (2% vs. 1%), fatigue (4% vs. 3%), and upper respiratory infection (9% vs. 6%). None of these differences are considered statistically significant. except maybe the respiratory infection. That's not to say with absolute certainty that the drug isn't the problem, but people taking sugar pills reported the same side effects almost as often!

Avapro and the other angiotensin 2 receptor blockers (ARBs) have the least side effects for most people of all the anti-hypertensive meds.

Dizziness, as I said, is not very common, but can occur. Usually it is transient and will go away as your body adjusts.

Tingling (or paresthesia as it's known medically) has been "reported" by some people on this drug but its incidence is so infrequent, that a causal relationship can't be proven. That's not to say the drug isn't causing the tingling in your case...It's just very unlikely.

How long have you been on it? Sometimes the body needs a couple of weeks to "adjust".

Did both symptoms begin when you started it, or were they present at all (even sporadically) before you began treatment?

Obviously, if you continue to feel these symptoms, tell your doctor.

zuzu xxx

Last edited by zuzu8; 10-25-2004 at 01:11 PM.

 
Sponsors Lightbulb
   
Old 10-25-2004, 01:21 PM   #3
Junior Member
 
Join Date: Oct 2004
Posts: 28
jmg65 HB User
Re: Avapro

tingling was sporadic before I took the medication. I was getting light-headed at times that's what led me to the doctor

 
Old 10-25-2004, 01:43 PM   #4
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Avapro

Quote:
Originally Posted by jmg65
tingling was sporadic before I took the medication. I was getting light-headed at times that's what led me to the doctor
If you had the tingling and lightheadedness before starting the meds, then it's not the Avapro...If you feel the sensations are worse on the drug then perhaps the Avapro is exacerbating them.

What did the doc say? Did you get a good work-up?

If doc pronounced you healthy (apart from the elevated BP)are you aware that both your symptoms are classic signs of anxiety? Textbook classic. I don't mean to minimize your discomfort, because whatever the cause, the sensations are real. Just most likely not caused by organic disease.

Years ago, I spent 3 years feeling like I was about to fall over...like I was on a ship ("sea-leggy").... I too experienced transient tingling and odd pins and needle sensations and was convinced I had MS. CONVINCED I tell you!

CT scans, brain scans, specialists for ears, nose, throat, eyes,... neuologists up the wazoo etc etc, and thousands of dollars later, I was told they could find NOTHING and one neuro with a sense of humor added: "stay away from doctors"! Turns out that it was indeed anxiety related, and I got some good therapy and slowly but surely all symptoms disappeared.

zuzu xx

 
Old 10-25-2004, 03:48 PM   #5
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: Avapro

While i took avapro, i did suffer dizziness but no tingling. the dizziness lasted about a week. My main concern was the infections and rashes. I had a growth in my ear (virus) and had it removed last week.

My new gp says that i am indeed sensitive to meds.

 
Old 10-25-2004, 08:08 PM   #6
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Avapro

I take Avapro,150 mgs. and at first I had a lil dizzyness every so often till my body got use to it. Only complaint I have on it is that I constantly am urinating.

I told my new dr. about it but he said NO way, as it wasn't a diuretic..Well DAH, I know that, but if U look at the side effects it does say
Abnormal Urination and also urinary tract infections. He gave me a look like, NO WAY, so I just said to myself, the heck with it and left. I have an appt. in Dec. and intend to bring it up again, plus I have an appt. with my GYN next month and am going to ask him, as he knows me better and seems to give me much more straight answers.

Give yourself some time, and I think once U get use to it U will do ok, but if it keeps up, speak with the dr. as maybe U need a lower dose.

Good luck..

 
Old 10-25-2004, 09:17 PM   #7
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Avapro

JJ,

Well, I think it can cause you to urinate more. If you look at how an ARB works, it sure seems logical. ARBs block the actions of angiotensin II. And, one of those actions is to stimulate your adrenal glands to produce more aldosterone. And, aldosterone will cause you to retain sodium. So, it makes sense that if you lower aldosterone, you won't retain sodium and would have to pee more. This would be a similar action to a diuretic which can help lower blood pressure some more.

I'm on a different ARB. And, I might be peeing more. I don't know. I don't particularly keep a log of it. If I am, I don't find it bothersome. I do know that when I drink more water, I tend to pee more. It it does bother you, complain to your doctor. Have him simply read the pharmacology statement for the drug he is prescribing. It details this in "Mechanism of Action". I mean it's not rocket science to figure out if the drug you are prescribing reduces the "renal resorption of sodium" then the patient might pee more. Duh. I sometimes wonder what these guys learn in med school. It certainly doesn't seem to be how to read. That job is reserved for lawyers.

Unfortunately, after you try some of the other classes you might be begging for your Avapro back. If you simply eat more salt you will probably pee less. But, then again, this could have a negative impact on your BP.

Pal

Last edited by Palamedes; 10-25-2004 at 09:32 PM.

 
Old 10-26-2004, 11:33 AM   #8
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Avapro

Thanx Pal....I have noticed it happens mostly for about 4 hrs after I take my meds., as I take them in the a.m. Somedays it isn't too bad and then other days it is a pain. Your right, some of these drs. I actually wonder if they got their degree at JC Penny.

By the look he gave me I knew he thought it was all in my head, so I was in NO mood to argue with him. Like I said, at times it isn't too bad, it is the nights I have to get up about 3 a.m. to pee that ticks me off, then I am wiped out the next day.

Seeing I was on Altace and had such lousy side effects with that, I figured a lil extra "bathroom" time isn't half as bad, but still am going to ask my GYN next month and also going to mention it again to my reg. dr. in Dec. Since being on Avapro, I do also notice some pain in my lower back and legs more, but was told that can happen. I just hate it when they give U "THAT LOOK"!! Have a good one....

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Suffering! Is this Atenolol withdrawl or Avapro? jr2212 High & Low Blood Pressure 1 10-05-2007 11:01 AM
Anyone tried Avapro? huckfinn High & Low Blood Pressure 30 07-27-2007 11:37 AM
How to switch from atenolol to avapro? Brenieboo1965 High & Low Blood Pressure 8 05-01-2007 07:03 AM
Cozaar and Avapro question Sister High & Low Blood Pressure 13 05-20-2006 04:36 AM
Avapro Greentea73 High & Low Blood Pressure 4 07-06-2005 08:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:07 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!